Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 18, 2007, 5:45 PM MST for Cochise County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 5:45 PM MST (00:45 UTC)
- Expired
- Aug 18, 2007, 6:45 PM MST
- In force
- 60 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 106 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 3191 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 190047 FFWTWC AZC003-190145- /X.NEW.KTWC.FF.W.0050.070819T0045Z-070819T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 545 PM MST SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 645 PM MST * AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER DOUGLAS WITH RATES OF UP TO ONE-HALF TO ONE INCH PER HOUR. LITTLE MOVEMENT WAS INDICATED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCNEAL AND BISBEE-DOUGLAS AIRPORT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3134 10975 3135 10940 3163 10947 3161 10980 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 190113 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 609 PM MST SAT AUG 18 2007 AZC003-190145- /X.CON.KTWC.FF.W.0050.000000T0000Z-070819T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 609 PM MST SAT AUG 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR SOUTH CENTRAL COCHISE COUNTY FOR AREAS AROUND DOUGLAS... AT 605 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL IN THE DOUGLAS AREA THIS EVENING. AT 600 PM MST...A WEATHER SPOTTER REPORTED A LITTLE OVER ONE-HALF AN INCH OF RAIN IN 20 MINUTES. ALTHOUGH RADAR HAD INDICATED SOME WEAKENING OF THIS STORM...FLOODING OF CITY STREETS AND ROADS ALONG WITH HIGH FLOWS IN NORMALLY DRY WASHES CAN STILL BE EXPECTED. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3134 10975 3135 10940 3163 10947 3161 10980 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 190144 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 642 PM MST SAT AUG 18 2007 AZC003-190152- /X.EXP.KTWC.FF.W.0050.000000T0000Z-070819T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 642 PM MST SAT AUG 18 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... RADAR INDICATED THAT HEAVY RAINFALL IN THE DOUGLAS AREA HAD ENDED. ONLY MINOR PONDING OF WATER ON ROADS MAY STILL BE ENCOUNTERED FOR THE NEXT HOUR. LAT...LON 3134 10975 3135 10940 3163 10947 3161 10980 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:10 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 18, 2:10 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SAT AUG 18 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHWESTERN STATES INTO EARLY NEXT WEEK. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND. DAYTIME HIGH TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL INTO THE MIDDLE OF THE UPCOMING WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MAINLY 35-55 DBZ ECHOES GENERALLY EAST OF A ORACLE-VAIL-PATAGONIA LINE AT 2105Z. ISOLATED AND WEAKER CELLS WERE ALSO OVER THE NATION. CELLS WERE MOSTLY NEAR MOUNTAINS AND APPEARED TO BE DRIFTING NEWD. OUTFLOWS EXPECTED TO PRODUCE BRIEF GUSTS TO AROUND 45 MPH OR SO INTO EARLY EVENING...AND SOME MINOR FLOODING MAY OCCUR WITH THE STRONGEST CELLS. BASED ON SATELLITE/RADAR TRENDS AS WELL AS PRIMARILY THE 18/12Z NAM SOLUTION...WILL OPT FOR SCATTERED TSTMS TUCSON VICINITY EWD THIS EVENING...AND 10-20 PCT POPS ACROSS FAR WRN/CENTRAL PIMA COUNTY. FOR NOW BELIEVE BULK OF ACTIVITY WILL END BY MIDNIGHT... THOUGH EVENING SHIFT MAY NEED TO KEEP LOW-GRADE POPS OVERNIGHT PARTICULARLY ACROSS FAR SRN/WRN SECTIONS. STILL SOME POTENTIAL FOR GULF OF CA MOISTURE SURGE LATER TONIGHT AS CONVECTIVE COMPLEX CONTINUES NWWD ACROSS SRN BAJA. PROGS IN GENERAL AGREEMENT THAT LOWER-LEVEL MOISTURE WILL INCREASE ACROSS SRN AZ ON SUN. HOWEVER...ONE DRAWBACK TO POTENTIAL PRECIP INCREASE WILL BE DUE TO FAIRLY WARM CONDITIONS ALOFT. AT ANY RATE BELIEVE AREAL COVERAGE SUN WILL BE SOMEWHAT SIMILAR TO TODAY BEFORE DRYING TREND ENSUES MON AND PARTICULARLY BY TUE...ESPECIALLY JUST NORTH OF THIS FORECAST AREA. LOW-GRADE POPS FOR WED AND THUR. THEREAFTER...MOISTURE PROGGED TO INCREASE IN RESPONSE TO TROPICAL SYSTEM DEAN REMNANTS. PER COORD WITH WFO/S PSR/FGZ TRENDED POPS UPWARD VERSUS INHERITED FORECASTS DURING THE FRI AND SAT PERIOD. DAYTIME HIGH TEMPS AT A COUPLE OF LOCALES IN THIS FORECAST AREA SUN INTO TUE MAY APPROACH RECORD HIGHS. GIVEN THAT MOST FORECAST POINTS ARE EXPECTED TO BE MORE THAN 3 DEGS FROM RECORD TEMPS...WILL NOT ISSUE HEADLINE OF RECORD OR NEAR-RECORD MAX TEMPS. STILL...DAYTIME HIGH TEMPS TO REMAIN ABOVE NORMAL INTO THE MIDDLE OF THE UPCOMING WEEK. && .AVIATION...SCT TSRA ACROSS SE AZ THIS EVENING...WITH THE BULK OF ACTIVITY EXPECTED TO END AROUND BY 19/06Z OF SO. CEILINGS FROM TSRA MOSTLY AT OR ABOVE 7 KFT AGL...THOUGH CIGS AS LOW AS 2-3 KFT AGL WITH THE STRONGEST TSTMS. VERY BRIEF WIND GUSTS OF 35-45 KTS WITH THE STRONGEST TSTMS EARLY EVENING. CONVECTIVE DEBRIS CLOUDS AFTER 19/06Z WITH CIGS AT OR ABOVE 12KFT AGL...BECOMING MOSTLY CLEAR SUN MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Aug 19, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 19, 3:18 PM MST | Areal Flood Advisory | TWC | Pima | 87 min |
| Aug 19, 3:34 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Aug 19, 4:59 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.